Alert archive / Wisconsin / Wind Advisories in 2022

Wind Advisory 1, NWS Green Bay, WI

February 18, 202218 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Feb 18, 2022, 3:14 AM CST for 18 counties in Wisconsin. It took effect at Feb 18, 2022, 2:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2022, 3:14 AM CST (09:14 UTC)
In effect from
Feb 18, 2022, 2:00 PM CST
Expired
Feb 19, 2022, 3:01 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WWUS73 KGRB 180914
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
314 AM CST Fri Feb 18 2022

WIZ013-018>022-030-031-035>040-045-048>050-073-074-181715-
/O.NEW.KGRB.WI.Y.0001.220218T2000Z-220219T1000Z/
Northern Marinette County-Lincoln-Langlade-Menominee-Northern
Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Mountain, New London, Keshena, Brillion,
Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz,
Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah,
Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton,
Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay,
Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside,
Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin
Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein,
Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee
314 AM CST Fri Feb 18 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST 
SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. 
  Snow showers also expected by mid afternoon.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From 2 PM this afternoon to 4 AM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Some blowing snow will be possible as an 
  Arctic cold front passes through the area this afternoon into this 
  evening. This may produce a snow squall or heavy snow showers that 
  result in sudden, significant reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles traveling on north to south oriented roadways. Use 
extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Cooley
4 follow-up statements
721 
WWUS73 KGRB 181612
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1012 AM CST Fri Feb 18 2022

WIZ013-018>022-030-031-035>040-045-048>050-073-074-190015-
/O.CON.KGRB.WI.Y.0001.220218T2000Z-220219T1000Z/
Northern Marinette County-Lincoln-Langlade-Menominee-Northern
Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Mountain, New London, Keshena, Brillion,
Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz,
Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah,
Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton,
Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay,
Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside,
Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin
Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein,
Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee
1012 AM CST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM 
CST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...From 2 PM this afternoon to 4 AM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.
  Any fresh snow may blow around, reducing visibility in the evening.
  Cold temperatures and ongoing winds will lead to fairly cold wind 
  chills in the range of 15 to 25 below zero overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Uhlmann
919 
WWUS73 KGRB 182122
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
322 PM CST Fri Feb 18 2022

WIZ013-018>022-030-031-035>040-045-048>050-073-074-190530-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/
Northern Marinette County-Lincoln-Langlade-Menominee-Northern
Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Mountain, New London, Keshena, Brillion,
Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz,
Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah,
Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton,
Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay,
Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside,
Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin
Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein,
Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee
322 PM CST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Any 
  freshly fallen snow will also blow and drift across the area, 
  reducing visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Uhlmann
334 
WWUS73 KGRB 190325
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
925 PM CST Fri Feb 18 2022

WIZ013-018>022-030-031-035>040-045-048>050-073-074-191000-
/O.CON.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/
Northern Marinette County-Lincoln-Langlade-Menominee-Northern
Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Mountain, New London, Keshena, Brillion,
Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz,
Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah,
Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton,
Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay,
Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside,
Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin
Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein,
Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee
925 PM CST Fri Feb 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. Wind 
  will slowly decrease overnight.

* WHERE...Portions of central, east central, north central, and 
  northeast Wisconsin.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Bersch
341 
WWUS73 KGRB 190901
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
301 AM CST Sat Feb 19 2022

WIZ013-018>022-030-031-035>040-045-048>050-073-074-191015-
/O.CAN.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/
Northern Marinette County-Lincoln-Langlade-Menominee-Northern
Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Mountain, New London, Keshena, Brillion,
Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz,
Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah,
Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton,
Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay,
Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside,
Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin
Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein,
Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee
301 AM CST Sat Feb 19 2022

...WIND ADVISORY IS CANCELLED...

Winds may briefly gust to 30 mph this morning; however, the trend 
will continue to be toward a steady decreasing in wind speeds and 
gusts.

$$

For more information, visit us at http://www.weather.gov/GreenBay

Cooley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:44 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 17, 10:44 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1044 PM CST Thu Feb 17 2022

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 241 PM CST Thu Feb 17 2022

The most impactful weather for the short term forecast will occur
Friday afternoon and evening.

This evening through tonight: A fairly quiet period will continue
for the region as surface high pressure moves across Wisconsin.
Expect skies to clear from west to east over the course of the
evening as winds become light. This combination will allow
temperatures to tank overnight, with many areas dropping to
around 5 below to 15 below zero in central and north- central
Wisconsin. Winds will increase again ahead of the approaching
clipper system Friday morning, creating a brief window of -20 wind
chills, but this will likely not last long and could be prevented
if inbound WAA brings clouds back earlier in the day. The coldest
temperatures will also occur while winds are still light, so the
decision to hold off a wind chill advisory was made.

Friday: A fast moving and intense clipper system then becomes the
focus of the forecast for Friday into Saturday, crossing the
arrowhead of Minnesota by 18Z Friday. Warm air advection and a
fairly tight pressure gradient will produce both strong wind gusts
by late morning that will only increase as a cold front comes
through between 21-00Z. Gusts upwards of 35 to 40 knots seem
likely by the afternoon and evening hours. Further, the
combination of strong rise/fall pressure tendencies; frontogenetic
forcing along and ahead of the cold front; and the minor
instability as a result of "peak heating" will produce conditions
conducive for snow squall development. The impacts of this will be
very high snowfall rates for a short period of time, producing
quickly accumulating snowfall and low visibility, likely around
the evening commute. Snow amounts of also come up some since the
previous forecast, mainly for areas in far northern Wisconsin.
Amounts forecast now border 3 inches for the far north, with most
of the rest of the area seeing 1-2 inches of snow. Any snow that
falls will also be suggest to blowing and drifting due to the
winds still in the area.

.LONG TERM...Friday Night Through Thursday
Issued at 241 PM CST Thu Feb 17 2022

The strong clipper system will move east of the area Friday
evening. Scattered snow showers along the arctic front should
exit east-central and northeast Wisconsin during the early to mid
evening hours. Models continue to show strong winds of 40 knots
at 925mb and 50 knots at 850mb behind the arctic front. Strong
subsidence behind the clipper system, along with steep low level
lapse rates will help mix some of the strong winds to the surface
Friday evening into early Saturday morning. Have bumped up the
wind gusts to the point that some locations will be at or into
Wind Advisory Criteria. However, snowfall totals have increased
some from yesterday, thus it is possible that a Winter Weather
Advisory may be needed for the strong winds along with blowing and
drifting of the snow. Will defer to the midnight shift if or what
type of headline would be needed. The strong winds may cause some
damage to trees and power lines and may result in sporadic power
outages.

The gusty northwest winds will gradually subside Saturday morning.
The latest guidance has come in colder for Saturday, thus lowered
high temperatures a few degrees with readings in the teens to
around 20. The next clipper system will pass well north of the
state Saturday night. Increasing south to southwest winds are
expected with blustery conditions developing as temperatures rise
through the night. The arctic cold front will move into northern
Wisconsin Sunday morning, and then across the state Sunday
afternoon and evening. It will start out mild with highs in the
middle 30s to middle 40s, but it will be significantly colder by
late Sunday evening as the front drops into northern Illinois.

Early next week is still looking very interesting as a f-gen band
of snow will develop on Monday. Increasing east to northeast flow
off Lake Michigan, combined with a wave moving along the front
will bring accumulating snow from Monday night into Tuesday night.
The increasing northeast winds and powdery snow could have some
significant impacts to travel, especially on Tuesday with northeast
winds of 20 to 30 mph and gusty. The latest guidance is still
suggesting 6 inches or more from Monday into Tuesday night across
much of the area. Stay tuned! Below normal temperatures are
expected next week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1043 PM CST Thu Feb 17 2022

Mainly VFR flying conditions are expected overnight into Friday
morning. However, low lake effect clouds coming off of Lake
Superior have created MVFR cigs with bases around 2000 ft across
north-central WI. Elsewhere, mostly clear skies are expected
overnight with light to calm winds.

Conditions change throughout mid to late Friday morning as winds
rapidly increase from the south. Winds will slowly veer to the
west and northwest while continuing to strengthen during the
afternoon. Gusts of 30 to 45 knots are forecast. LLWS can also be
expected as winds at 2kft will be around 50 kts. Additionally,
snow showers will move in from the west during the late morning
across central and north-central WI, and during the afternoon
farther east. The light snow and lower clouds will produce MVFR
cigs and vsbys throughout the second half of Friday, particularly
for central and north-central WI.

It should also be noted that while snow will generally be light,
brief and heavy snow showers will be possible Friday afternoon
and evening which could rapidly reduce visibility to a quarter
mile or less, especially with the strong surface winds. However,
due to the convective nature of these types of snow showers there
is high uncertainty on if/when they could occur, so did not
account for these potential visibility reductions in the TAF
forecast.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 AM Friday to midnight CST Friday
night for WIZ005-010>012.
&&

SHORT TERM.....Uhlmann
LONG TERM......Eckberg
AVIATION.......KLJ
Hazardous weather outlook, Feb 17, 7:52 PM CST, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
752 PM CST Thu Feb 17 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
752 PM CST Thu Feb 17 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Wind chill values will fall to 20 below to 25 below zero for a
couple hours late tonight over north- central Wisconsin.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Light to moderate snow is expected across northern Wisconsin Friday
into Friday evening. One to three inches of accumulation are
forecast north of a Marshfield to Wausau to Shawano to Wausaukee
line. Less than one inch is expected south and east of this line.

Areas of blowing and drifting snow are possible Friday afternoon
and evening due to strong wind gusts of 35 to 50 mph. Winds will
initially be from the southwest and slowly veer to the northwest.
This may result in low visibility during the evening commute. The
strong winds may also cause isolated damage to trees and
powerlines resulting in sporadic power outages.

Wind chill readings will approach 20 below zero across central
and north-central Wisconsin late Friday night into early Saturday
morning.

A prolonged period of light to moderate snow is possible early
next week, resulting in hazardous travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight. Spotters are
requested to report snowfall amounts greater than one inch or
wind gusts greater than 40 mph to the National Weather Service
Friday and Friday night.

LMZ521-522-541>543-190200-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
752 PM CST Thu Feb 17 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gales force gusts are expected Friday afternoon into Saturday
morning. A Gale Warning has been issued.

Gales force gusts are also possible Saturday night into Sunday
morning.

KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:42 PM CSTWind Chill AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more18 hr
Feb 18, 5:18 PM CSTSnow Squall WarningGRBPortage, Waupaca, Waushara42 min
Feb 18, 5:43 PM CSTSnow Squall WarningGRBBrown, Calumet, Outagamie, Waupaca, Waushara, Winnebago62 min

Nearby

Wind Advisories in Wisconsin, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.